Alert archive / Virginia / Wind Advisories in 2014
Wind Advisory 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Oct 14, 2014, 1:28 PM EDT for Grant County, Hardy County, Pendleton County, West Virginia; 13 counties in Virginia. It took effect at Oct 14, 2014, 6:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2014, 1:28 PM EDT (17:28 UTC)
- In effect from
- Oct 14, 2014, 6:00 PM EDT
- Expired
- Oct 15, 2014, 5:21 AM EDT
- In force
- 11 hr
- Issued by
- NWS Baltimore/Washington
Counties City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Grant County, WV, Hardy County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 123 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
172 WWUS71 KLWX 141728 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 128 PM EDT TUE OCT 14 2014 VAZ025>027-029-030-036>040-503-504-WVZ055-501-502-505-506-150130- /O.NEW.KLWX.WI.Y.0008.141014T2200Z-141015T1000Z/ AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-WESTERN HIGHLAND-EASTERN HIGHLAND-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...HIGHTOWN... MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... CIRCLEVILLE...FRANKLIN 128 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY. * TIMING...DEVELOPING EARLY THIS EVENING...CONTINUING THROUGH THE NIGHT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...PRIMARILY ALONG THE RIDGE TOPS. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ HTS
3 follow-up statements
461 WWUS71 KLWX 150011 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 811 PM EDT TUE OCT 14 2014 VAZ025>027-029-030-036>040-503-504-WVZ055-501-502-505-506-150815- /O.CON.KLWX.WI.Y.0008.000000T0000Z-141015T1000Z/ AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-WESTERN HIGHLAND-EASTERN HIGHLAND-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...HIGHTOWN... MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... CIRCLEVILLE...FRANKLIN 811 PM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * TIMING...INCREASING THIS EVENING...THEN CONTINUING UNTIL THE PREFRONTAL PRECIPITATION ARRIVES LATE TONIGHT. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ON THE RIDGE TOPS. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES ON PASSES ABOVE ABOUT 1500 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ JACKSON
622 WWUS71 KLWX 150818 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 418 AM EDT WED OCT 15 2014 VAZ025>027-029-030-036>040-503-504-WVZ055-501-502-505-506-151000- /O.CON.KLWX.WI.Y.0008.000000T0000Z-141015T1000Z/ AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-WESTERN HIGHLAND-EASTERN HIGHLAND-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...HIGHTOWN... MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... CIRCLEVILLE...FRANKLIN 418 AM EDT WED OCT 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * TIMING...STRONG WINDS WILL PERSIST UNTIL THE PREFRONTAL PRECIPITATION OVERSPREADS THE REGION. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES ON PASSES ABOVE ABOUT 1500 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
753 WWUS71 KLWX 150921 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 521 AM EDT WED OCT 15 2014 VAZ025>027-029-030-036>040-503-504-WVZ055-501-502-505-506-151030- /O.CAN.KLWX.WI.Y.0008.000000T0000Z-141015T1000Z/ AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-NELSON-ALBEMARLE-GREENE- MADISON-RAPPAHANNOCK-WESTERN HIGHLAND-EASTERN HIGHLAND-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...HIGHTOWN... MONTEREY...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... CIRCLEVILLE...FRANKLIN 521 AM EDT WED OCT 15 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Oct 14, 9:37 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 14, 9:37 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
937 AM EDT TUE OCT 14 2014
.SYNOPSIS...
A COLD FRONT EXTENDING SOUTH FROM LOW PRESSURE OVER THE MIDWEST
WILL MOVE ACROSS THE REGION LATE TONGIHT INTO WEDNESDAY. AN
UPPER-LEVEL LOW WILL PERSIST OVER THE EASTERN STATES THROUGH THIS
WEEKEND. AN AREA OF LOW PRESSURE COULD IMPACT THE REGION EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RESIDUAL LLVL MSTR LINGERS VIA LOW CLDS BANKED UP AGAINST THE
BLURDG /BOTH SIDES/ AS WELL AS IN THE SHEN VLY. VIS SATPIX REVAL
MOSUN SKIES ACRS SRN MD/INVOF EZF AND PTSUN /ALMOST/ IN THE PTMC
HIGHLANDS. AM NOT XPCTG SUNNY SKIES TDA...BUT DO THINK THAT CLDS
WL CONT TO THIN OUT...SPCLY IN LIGHT OF THE EXTENT OF DRY AIR
EVIDENT ON 12Z LWX RAOB. IN TURN...THAT SUGGESTS THAT MAXT WL NEED
TO BE REVISITED AS THERE WL BE AMPLE HEATING.
THE HTG MAY IN TURN LEAD TO A SHRA THREAT...AS CNVCTV TEMPS WL
ACTUALLY BE REACHED. TRRN CIRCULATIONS WL CERTAINLY PLAY A ROLE.
IT SO HPPNS THAT THE MTNS WL ALSO BE CLOSER TO SYNOP FORCING AS
WELL AS PLUME OF MSTR COMING OFF THE ATLC. POPS HV ALREADY BEE
INCRSD IN THE W.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SYNOP SCALE FEATURES IN GOOD AGREEMENT THRU THIS PD. HV
ACCELERATED POPS/ENHANCED QPF AMTS BASED ON THE LTST GDNC. WL BE
AWAITING 12Z CYCLE GDNC. IF SAME TRENDS DETECTED...WE MAY BE
MAKING SOME HEADLINE/HAZARD DECISIONS. DSCN FM MIDSHIFT FOLLOWS...
MODELS ARE IN GOOD AGREEMENT THROUGH WEDNESDAY NIGHT WITH A DEEP
UPPER LOW/TROUGH OVER THE MID MISSISSIPPI VALLEY TONIGHT MOVING
INTO THE OHIO VALLEY ON WEDNESDAY/WEDNESDAY NIGHT /TAKING ON A
NEGATIVE TILT/. STRONG COLD FRONT ASSOCIATED WITH THE LOW WILL
APPROACH THE POTOMAC HIGHLANDS TONIGHT THEN START TO PUSH ACROSS
THE CWA DURING THE DAY ON WEDNESDAY MAKING IT TO THE CHESAPEAKE
BAY LATE WEDNESDAY NIGHT.
FOLLOWED MODELS/SREFS IN POPS TRENDING UPWARD IN ADVANCE OF THESE
SYNOPTIC FEATURES LATE TONIGHT INTO WEDNESDAY. PLUME OF HIGH PW/S
AND POTENTIAL FOR ONE OR MULTIPLE BANDS OF SLOW MOVING CONVECTION
RAISE THE CONCERN FOR HEAVY RAINFALL AND FLOODING WHICH CONTINUES TO
BE ADVERTISED IN THE HWO. MAY EVENTUALLY NEED A FLOOD WATCH. DESPITE
RELATIVE LACK OF INSTABILITY...INCREASING WIND FIELDS/SHEAR ALSO
RAISES THE CONCERN FOR CONVECTIVE ORGANIZATION AND THE TRANSFER OF
STRONG OR EVEN DAMAGING WINDS TO THE SURFACE IN THIS HIGH SHEAR/LOW
CAPE ENVIRONMENT.
CONVECTION CONTINUES INTO WEDNESDAY NIGHT ALTHOUGH PER LATEST TIMING
POPS WILL LIKELY LOWER OVER THE WESTERN PORTION OF THE CWA BEHIND
THE FRONT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE MAIN AREA OF FORCING ASSOCIATED WITH THE UPPER TROUGH AND
FRONT WILL PUSH EAST OF THE FORECAST AREA ON THURSDAY. THAT WILL
BRING AN END TO THE HEAVY RAIN THREAT ALTHOUGH SHOWER CHANCES WILL
CONTINUE AS THE CLOSED UPPER LOW AND ENERGY ALOFT REMAIN OVER OR
JUST WEST OF THE FORECAST AREA. WILL KEEP THE HIGHEST CHANCE FOR
SHOWERS OVER THE POTOMAC HIGHLANDS. HIGH TEMPERATURES ON THURSDAY
WILL REACH THE 60S WEST TO 70S EAST OF THE BLUE RIDGE.
BY FRIDAY THE UPPER LOW WILL MOVE AWAY FROM THE MIDDLE ATLANTIC
REGION AND CONDITIONS WILL IMPROVE FROM WEST TO EAST. MOST AREAS
WILL SEE A RETURN TO SUNSHINE WITH TEMPERATURES HOLDING IN THE 60S
FOR HIGHS.
ANOTHER UPPER TROUGH COULD AFFECT THE MIDDLE ATLANTIC OVER THE
WEEKEND. THE ECMWF IS MORE AMPLIFIED AND FURTHER SOUTH WHILE THE
GFS IS NORTH. EITHER WAY...AM NOT EXPECTING MUCH MORE THAN AN
INCREASE IN CLOUD COVER...PERHAPS A SHOWER IN THE POTOMAC
HIGHLANDS. LEFT THE FORECAST DRY ATTM. A SECONDARY TROUGH/AREA OF
LOW PRESSURE COULD BRING RAIN CHANCES BACK INTO THE PICTURE FOR
EARLY NEXT WEEK.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
FLGT RESTRICTIONS REMAIN...MOSTLY MVFR. BASED ON LATST TRENDS...
MAY BE ABLE TO GET A SMALL VFR WINDOW TAFTN BEFORE CONDS
DETERIORATE AGN TNGT.
AFTER CIG/VIS RESTRICTIONS EARLY WEDNESDAY...FOCUS THEN SHIFTS TO
SHOWERS AND POSSIBLE THUNDERSTORMS AHEAD OF A COLD FRONT FOR
WEDNESDAY INTO WEDNESDAY NIGHT. LOW VIS IN HEAVY RAINFALL AND ALSO
STRONG GUSTY WINDS IN CONVECTIVE ELEMENTS ARE POSSIBLE.
CONDITIONS WILL IMPROVE FROM WEST TO EAST DURING THURSDAY ALTHOUGH
SCATTERED SHOWERS WILL BE POSSIBLE DURING THE DAY. PATCHY FOG MAY
DEVELOP DURING THURSDAY NIGHT AND FRIDAY MORNING. LOW PRESSURE
WILL MOVE AWAY FROM THE REGION ON FRIDAY WITH VFR RETURNING TO THE
TERMINALS INTO THE WEEKEND.
&&
.MARINE...
SOUTHEAST WINDS NOT YET AT SCA LVLS...BUT IT IS ANTICIPATED THAT
IT WL DO SO LATER TDA AS P-GRAD TIGHTENS. ONCE SCA CONDS
REALIZED... THESE CONDS CONTINUE THROUGH WEDNESDAY. GIVEN WIND
FIELDS...STRONGER WINDS MAY MIX DOWN IN SHOWERS/THUNDERSTORMS
WEDNESDAY INTO WEDNESDAY NIGHT.
SMALL CRAFT CONDITIONS MAY BE POSSIBLE WEDNESDAY NIGHT INTO EARLY
THURSDAY. WINDS ARE EXPECTED TO REMAIN BELOW SCA FRIDAY INTO THE
FIRST PART OF THE WEEKEND.
&&
.HYDROLOGY...
AS INCL IN SHORT TERM DISCUSSION...HYDRO WL BECOME AN INCRSG
CONCERN TNGT THRU TMRW. WL BE AWAITING 12Z GDNC. MAY BE MAKING
HAZARD/HEADLINE DECISION BASED ON IT ASSUMING TRENDS REMAIN THE
SAME.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES REMAIN FAIRLY CLOSE TO THE 1/2 FT TO 3/4 FT
THAT HAS BEEN FAIRLY NORMAL AS OF LATE. THESE DEPARTURES WILL NOT BE
ENOUGH TO CAUSE FLOODING WITH THE ONGOING HIGH TIDE CYCLE.
HOWEVER...WITH SOUTHEAST FLOW EXPECTED TO INCREASE...ANOMALIES WILL
GRADUALLY RISE...AND WITH THE TIDE TONIGHT BEING THE HIGHER DIURNAL
TIDE...MINOR FLOODING IS STARTING TO LOOK LIKELY AT LEAST FOR THE
MIDDLE WESTERN SHORE OF THE MARYLAND BAY.
ALTHOUGH THE HIGH TIDE CYCLE WEDNESDAY MORNING IS THE LOWER DIURNAL
TIDE...ANOMALIES WILL BE MAXIMIZED DURING THIS TIMEFRAME IN ADVANCE
OF THE APPROACHING SYSTEM. ESTOFS ADVERTISES TOTAL ANOMALY OF 1.5 TO
2.5 FEET ON THE BAY...WHICH WOULD BE A SOLID MINOR FLOOD EVERYWHERE.
ANOMALIES WOULD BE SIMILAR ON THE TIDAL POTOMAC AS WELL. MODERATE
TIDAL FLOODING IS NOT OFF THE TABLE...BUT WOULD REQUIRE ABOUT A 2.3
FOOT ANOMALY AT ANNAPOLIS...MORE THAN CURRENTLY FORECAST.
HEADLINE DECISIONS WILL BE MADE IN THE NEXT SEVERAL HOURS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ530>534-
537>543.
&&
SYNOPSIS...HTS/KRW
NEAR TERM...HTS
SHORT TERM...HTS/BPP
LONG TERM...BPP/KRW
AVIATION...HTS/BPP/KRW
MARINE...HTS/BPP/KRW
HYDROLOGY...HTS
TIDES/COASTAL FLOODING...JEHazardous weather outlook, Oct 14, 11:20 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1120 AM EDT TUE OCT 14 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1120 AM EDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TODAY AND TONIGHT. MINOR TIDAL FLOODING IS POSSIBLE AT SENSITIVE LOCATIONS ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND UPPER TIDAL POTOMAC RIVER DURING HIGH TIDE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL IMPACT THE REGION WEDNESDAY INTO EARLY THURSDAY. THE POTENTIAL EXISTS FOR HEAVY RAINFALL AND FLOODING ACROSS THE OUTLOOK AREA. IN ADDITION...A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. MINOR COASTAL FLOODING IS LIKELY ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WEDNESDAY INTO THURSDAY. MODERATE COASTAL FLOODING IS ALSO POSSIBLE AT SENSITIVE SITES WEDNESDAY AND WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WEDNESDAY....AND WILL LIKELY NEED TO BE EXTENDED INTO WEDNESDAY NIGHT. GALES ARE ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY INTO EARLY THURSDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1120 AM EDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL APPROACH TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL IMPACT THE REGION WEDNESDAY AND WEDNESDAY NIGHT. THE POTENTIAL EXISTS FOR HEAVY RAINFALL AND FLOODING ACROSS THE OUTLOOK AREA. IN ADDITION...A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS WILL BE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT. HTS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:31 PM EDT | Flash Flood Watch | LWX | Grant, Hardy, Pendleton | 20 hr |
| Oct 13, 8:20 PM EDT | Small Craft Advisory | LWX | 50 hr | |
| Oct 14, 1:24 AM EDT | Dense Fog Advisory | LWX | 4 hr | |
| Oct 14, 3:25 PM EDT | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 12 hr |
Nearby
Wind Advisories in Virginia, 2014Wind Advisories in West Virginia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.